MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. LAPIPLASTY 4.0MM HEADLESS SCREW

TREACE MEDICAL CONCEPTS, INC. LAPIPLASTY 4.0MM HEADLESS SCREW
Model Number SK26
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that after an initial bunion surgery on (b)(6) 2020, the patient began having pain at the surgical site.During a follow-up visit on (b)(6) 2021, it was confirmed via radiographic imaging that a compression screw was backing out.Additional information received on (b)(6) 2021 indicates the screw was removed on (b)(6) 2021 and the patient reported an improvement.The device was not returned to the manufacturer for evaluation.The specific part and lot information of the reported screw was not provided.The udi referenced is for the sterile kit, (sk26), that the product is distributed within.The device history records for the screws within the sk26 kit were reviewed and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.There was no other report of any patient impact or injury as a result of this event.Based on the available information, the most likely root cause cannot be determined due the device not being returned for evaluation.However, it is possible the initial placement of the screw and/or post-operative activity of the patient led to loosening and an eventual backing out of the screw.The instructions for use identifies warnings related to postoperative care and the surgical technique instructs on the proper method for inserting compression screws.The company will supplement this mdr as necessary and appropriate.
 
Event or Problem Description
It was reported that after an initial bunion surgery on (b)(6) 2020, the patient began having pain at the surgical site.During a follow-up visit on (b)(6) 2021, it was confirmed via radiographic imaging that a compression screw was backing out.Additional information received indicates the screw was removed on (b)(6) 2021 and the patient reported an improvement.There was no other report of any patient impact or injury as a result of this event.

Brand Name
LAPIPLASTY 4.0MM HEADLESS SCREW
Common Device Name
SCREW
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
203 fort wade road, suite 150
ponte vedra FL 32081
MDR Report Key11942136
Report Number3011623994-2021-00025
Device Sequence Number4420537
Product Code HWC
UDI-Device Identifier00853114006198
UDI-Public00853114006198
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172617
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model NumberSK26
Device Lot Number34604
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Initial Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;